Stop Taking Ibuprofen If This Happens To Your Poop - Health Digest



When taking ibuprofen, the presence of bloody stool in the toilet could indicate gastrointestinal bleeding, explains MedlinePlus. This side effect is more often seen in connection with taking greater amounts of ibuprofen, such as for treatment of chronic arthritis pain. This was demonstrated in a small 2005 study published in Clinical Gastroenterology and Hepatology (via Science Daily) in which volunteers took 800 milligrams of ibuprofen three times a day for 28 days.

Compared to participants who received a placebo, those in the ibuprofen group experienced more than three times the amount of blood loss, ranging from ⅕ cup to 1 cup of blood lost. Furthermore, it didn’t take long for bleeding to occur, as blood loss was detected as soon as three days after starting the medication. Blood loss was determined by analyzing the patients’ stools. Although ibuprofen is said to have the lowest incidence rates of gastrointestinal bleeding, the researchers noted the need for greater awareness of the potentially life-threatening bleeding that can occur with taking high doses of NSAIDs on a long-term basis.



Source link

Related Post